Flood, Dade
- When
- December 6, 1:00 PM EST to December 7, 10:30 AM EST
- Where
- Dade forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
The Dade County Emergency Management Director reported that persistent moderate to occasionaly heavy rain had resulted in prolonged flooding of Lookout Creek. Consequently, three roads in the area were flooded and had to be closed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
The Dade County Emergency Management Director reported that persistent moderate to occasionaly heavy rain had resulted in prolonged flooding of Lookout Creek. Consequently, three roads in the area were flooded and had to be closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 6, 5:30 AM EST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST MON DEC 6 2004 .SHORT TERM... CURRENT SATELLITE LOOP SHOWS SHOWERS MOVING EAST ACROSS N GA THIS MORNING. THESE SHOWERS ARE ASSOCIATED WITH LARGE MOISTURE PLUME EXTENDING FROM THE CENTRAL PACIFIC OFF THE BAJA COAST TO THE MID ATLANTIC STATES. SHOULD CONTINUE TO SEE PRECIP OFF AND ON ACROSS N AND CENTRAL GA THROUGH TUE AFTERNOON/EVENING. NOT EXPECTING ANY THUNDERSTORMS TODAY WITH THIS SYSTEM AS GOOD DYNAMICS STAY WEST AND SOUTH OF THE AREA. MAY SEE A FEW LIGHTNING STRIKES LATE TONIGHT INTO TUESDAY BUT BY THEN BEST INSTABILITY INDICES WILL HAVE WEAKENED CONSIDERABLY. WILL CONTINUE WITH CURRENT FORECAST TEMPS A BIT UNDER MOS GUIDANCE AS MODELS HINTING AT A WEAK WEDGE BUILDING IN OVER THE AREA WHICH WILL HELP KEEP TEMPS COOLER. LOOKS LIKE THE PRECIP WILL SUBSIDE A BIT TONIGHT EXCEPT ACROSS NW GA AS THE COLD FRONT APPROACHES. DRY MID LEVEL AIR OVER THE REST OF THE CWA AND SOUTHWEST WINDS SHOULD RESULT IN MOSTLY LOW LEVEL CLOUDINESS AND A FEW SPRINKLES HEAR AND THERE. THE FRONT IS EXPECTED TO MOVE ACROSS THE STATE TUESDAY. WILL KEEP MENTION OF ISOLATED THUNDER IN THE FORECAST FOR TUE AS LIS DO GET DOWN TO -2 ACROSS CENTRAL & SOUTH GA TUE AFTERNOON. STILL NOT EXPECTING ANY SEVERE ACTIVITY. .LONG TERM...SHOULD SEE A BREAK IN THE RAIN WEDNESDAY AHEAD OF NEXT SHORT WAVE TROUGH. THIS TROUGH MOVES INTO THE SOUTHERN PLAINS THU WITH SOUTHWEST UPGLIDE FLOW AHEAD OF IT. THIS WILL BRING MOISTURE BACK OVER THE CWA WED NIGHT WITH ANOTHER ROUND OF RAIN EXPECTED THU/FRI. TEMPERATURES SHOULD REMAIN SEASONAL. && .AVIATION... IFR CEILINGS ACROSS NRN TAFS IMPROVING TO VFR THIS AFTERNOON. RAIN/VSBY RESTRICTIONS ENDING BY/AROUND MIDDAY. SE WINDS LESS THAN 10 KTS. VFR CONDITIONS FOR CSG/MCN. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 59 54 69 46 / 60 40 60 10 ATHENS 58 50 71 48 / 60 40 60 20 GAINESVILLE 53 49 67 46 / 80 40 60 10 ROME 63 57 68 43 / 80 60 80 10 COLUMBUS 73 60 75 51 / 40 20 60 40 MACON 68 54 76 52 / 60 20 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST MON DEC 6 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT... .SYNOPSIS... A WARM FRONT FROM THE MISSISSIPPI VALLEY TO NORTH FLORIDA THIS MORNING...WILL MOVE NORTH ACROSS THE STATE TODAY AND TONIGHT. A DEVELOPING COLD FRONT OVER THE MID U.S. WILL MOVE TO THE OHIO...TENNESSEE...AND LOWER MISSISSIPPI VALLEYS TUESDAY MORNING. THE AIRMASS SHOULD REMAIN STABLE ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS BEGINNING TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432563.